A family of subsets of an n-set is 2-cancellative if, for every four-tuple {A,B, C,D} of its members, A∪B∪C=A∪B∪D implies C=D. This generalizes the concept of cancellative set families, defined by the property that A∪B ≠ A∪C for A, B, C all different. The asymptotics of the maximum size of cancellative families of subsets of an n-set is known (Tolhuizen [7]). We provide a new upper bound on the size of 2-cancellative families, improving the previous bound of 20.458n to 20.42n.

On cancellative set families / Korner, Janos; Sinaimeri, Blerina. - In: COMBINATORICS PROBABILITY & COMPUTING. - ISSN 0963-5483. - 16:5(2007), pp. 767-773. [10.1017/s0963548307008413]

On cancellative set families

Blerina Sinaimeri
2007

Abstract

A family of subsets of an n-set is 2-cancellative if, for every four-tuple {A,B, C,D} of its members, A∪B∪C=A∪B∪D implies C=D. This generalizes the concept of cancellative set families, defined by the property that A∪B ≠ A∪C for A, B, C all different. The asymptotics of the maximum size of cancellative families of subsets of an n-set is known (Tolhuizen [7]). We provide a new upper bound on the size of 2-cancellative families, improving the previous bound of 20.458n to 20.42n.
On cancellative set families / Korner, Janos; Sinaimeri, Blerina. - In: COMBINATORICS PROBABILITY & COMPUTING. - ISSN 0963-5483. - 16:5(2007), pp. 767-773. [10.1017/s0963548307008413]
File in questo prodotto:
File Dimensione Formato  
article.pdf

Solo gestori archivio

Tipologia: Versione dell'editore
Licenza: DRM non definito
Dimensione 171.85 kB
Formato Adobe PDF
171.85 kB Adobe PDF   Visualizza/Apri
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11385/202519
Citazioni
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 2
social impact